Alert archive / California / Red Flag Warnings in 2014
Red Flag Warning 8, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Jul 1, 2014, 4:17 AM PDT. It took effect at Jul 1, 2014, 2:00 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2014, 4:17 AM PDT (11:17 UTC)
- In effect from
- Jul 1, 2014, 2:00 PM PDT
- Expired
- Jul 1, 2014, 4:53 PM PDT
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
082 WWUS86 KSTO 011117 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 417 AM PDT TUE JUL 1 2014 ...ISOLATED DRY THUNDERSTORMS LIKELY THIS AFTERNOON AND EVENING... .ISOLATED THUNDERSTORMS ARE LIKELY OVER THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA THIS AFTERNOON INTO EVENING. THE BEST AREA FOR DEVELOPMENT IS EXPECTED OVER THE COASTAL RANGE. A LESSER THREAT EXISTS NEAR THE WEST SIDE OF THE SIERRA NEVADA CREST... WITH DEVELOPMENT MORE LIKELY EAST OF THE CREST. WITH HOT AND DRY CONDITIONS IN PLACE... THUNDERSTORMS MAY CONTAIN LITTLE TO NO PRECIPITATION AND THUS THE POTENTIAL FOR LIGHTNING INDUCED FIRES EXISTS. CAZ213-011230- /O.CAN.KSTO.FW.A.0004.140701T2100Z-140702T0500Z/ EASTERN PORTION OF SHASTA/TRINITY NF- 417 AM PDT TUE JUL 1 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR THUNDERSTORMS FOR FIRE WEATHER ZONE 213... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE FIRE WEATHER WATCH. WHILE A THUNDERSTORM OR TWO WILL BE POSSIBLE THIS AFTERNOON AND EVENING...THE GREATEST THREAT IS EXPECTED TO THE NORTH AND WEST OF THE AREA. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ263-279-020000- /O.UPG.KSTO.FW.A.0004.140701T2100Z-140702T0500Z/ /O.NEW.KSTO.FW.W.0008.140701T2100Z-140702T0500Z/ SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA- GLENN UNIT-EASTERN MENDOCINO NF- 417 AM PDT TUE JUL 1 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 263 AND 279... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG WARNING FOR ISOLATED DRY THUNDERSTORMS...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 263 SOUTHEAST EDGE SHASTA- TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT AND FIRE WEATHER ZONE 279 EASTERN MENDOCINO NF. * TIMING...TUESDAY AFTERNOON INTO EVENING. * THUNDERSTORMS...ISOLATED DRY THUNDERSTORMS. * OUTFLOW WINDS...GUSTY WINDS TO 30 MPH POSSIBLE. * IMPACTS...THE COMBINATION OF LIGHTNING INDUCED FIRE STARTS AND GUSTY ERRATIC OUTFLOW WINDS MAY LEAD TO RAPID FIRE SPREAD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LIGHTNING INDUCED FIRE STARTS AND GUSTY ERRATIC WINDS CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
1 follow-up statement
433 WWUS86 KSTO 012353 RFWSTO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 453 PM PDT TUE JUL 1 2014 CAZ263-279-020100- /O.CAN.KSTO.FW.W.0008.000000T0000Z-140702T0500Z/ SOUTHEAST EDGE SHASTA-TRINITY NF AND WESTERN PORTIONS OF TEHAMA- GLENN UNIT-EASTERN MENDOCINO NF- 453 PM PDT TUE JUL 1 2014 ...RED FLAG WARNING IS CANCELLED FOR ISOLATED DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 263 AND 279... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED FLAG WARNING. THE THREAT OF DRY THUNDERSTORMS HAS DIMINISHED FOR THE AREA. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Jun 30, 9:15 PM PDT, 7 hours 2 minutes earlier.
Area forecast discussion, Jun 30, 9:15 PM PDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 915 PM PDT Mon Jun 30 2014 .Synopsis... Hot temperatures through Tuesday, then a slow cooling trend to near normal levels after mid-week. Dry weather expected through this week except a slight chance of thunderstorms over the northern mountains and in the Sierra Tuesday and Wednesday. Isolated thunderstorms over the northern Coastal Mountains may have little precipitation bringing the potential for critical fire conditions from dry lightning. && .Discussion... Slow cool down this evening for many areas. Temperatures have been trending cooler this evening in the Bay Area and now even into the Sacramento area. We are getting a stronger delta breeze this evening which is helping to trend temperatures cooler but there is no marine layer in the bay at this point so it will be a slow cool down. A very weak disturbance is bringing high clouds to the area. The GFS indicates it will be slow to clear to the northeast persisting through the morning before clearing. Winds are expected to increase a little further through the delta and remain windy from now through at least Tuesday night. Low clouds should make an early return to the Bay rather than the late night one for tonight which will in turn help cool temperatures off better Tuesday evening. Main concern for Tuesday will be the possibility of thunderstorms over the mountains. The latest NAM indicates possible thunderstorms developing along the crest south of Tahoe in the afternoon but then pushing to the northeast away from the Crest during the evening. Also further north along the coastal range we may see some isolated activity but that too look like and activity that develops will travel out of out forecast area in the evening. As a trough axis moves through the region on Wednesday some thunderstorms may develop over the northern mountains so we will have to keep an eye on that area. All other areas look to remain dry. Continued nice delta breeze and cooler temperatures can be expected for Wednesday. && .Extended Discussion (Friday through Monday) Dry and stable SW flow aloft forecast to prevail over interior Norcal during the first part of the EFP as the extended modeling maintains a seasonably deep low pressure center just off the B.C. coast and its associated upper trof along the west coast. Max temps forecast to be near normal as onshore flow suppresses the heat in the Delta influenced areas. For the latter half of the EFP differences in the modeling results in low confidence in the daily details. While the GFS maintains the persistent west coast trof pattern...the ECMWF and GEM are maintaining strong ridging over Norcal from twin anticyclones... one over the Ern Pac near 140W and and the other over the Great Basin. We used the "all blend" model approach for temps during the latter half of the EFP to account for the model disparity. Large scale subsidence will offset onshore flow and chances of deep convection. JHM && .Aviation... VFR conditions the next 24 hours. Weak upper level disturbance will cause areas of BKN cirrus and possible local areas of ACCAS over central valley and Siernev tonight and through Tue afternoon. Elevated instability may result in isolated to scattered T-storms over the Mtns Tue afternoon. Light winds overnite and Tue morning expected to turn onshore or SW to S over the Sac Vly and NW over the Nrn San Joaquin Vly up to 15 kts Tue afternoon. && .STO Watches/Warnings/Advisories... fire weather watch from tuesday afternoon through tuesday evening mountains southwestern shasta county to northern lake county...shasta lake area / northern shasta county. &&
Nearby
Red Flag Warnings in California, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.